Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Upper stomach pain below breast bone and stomach, bloated. Taking GasX and TUMS. Uncomfortable to sit and sleep

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1979
Answered : 2457 Questions
Upper stomach pain just below the breast bone and stomach is tender just below. My stomach is bloated and I've been taking GasX and have had some Tums to get relief. Uncomfortable to sit or to have anything around my waist. I've lost 70 lbs on a program this last year which was approved by my Dr. I've been diagnosed with Difoticulitis and was on medicine 10 yrs ago so not sure what's going on. It's difficult to sleep at night and I have no problems with bowel movements.
Posted Sat, 12 Oct 2013 in Abdominal Pain
Answered by Dr. M Y Shareef 1 hour later
Brief Answer:
Requesting some more information.

Detailed Answer:
Hi XXXXX! Good morning. I am Dr Shareef, a general surgeon answering your query.

It will be more helpful if you could give me some more information on your illness :
1) For how long you have got the present pain in your abdomen ?
2) Have you marked any relieving or aggravating factor for the pain ?
3) Are you under medication for any kind of illness including diverticulitis at present?
4) What is your dietary habit ?
5) Do you smoke or consume any alcoholic beverages ?
6) Are you anytime investigated for such pain in the past, and if so what were the investigation reports if any ?
7) Have you ever been tested for blood sugar, blood pressure and thyroid profile ?

Till then if I would have been your treating doctor, I would have suggested you to avoid any kind of fatty and fried food, take a proton pump inhibitor, and an antispasmodic drug till I could personally examine you, specially the abdomen clinically.Further investigations and management would have depended on my clinical examination.

Awaiting your reply. Thanks for using XXXXXXX for your health query. Take care.
Above answer was peer-reviewed by
Follow-up: Upper stomach pain below breast bone and stomach, bloated. Taking GasX and TUMS. Uncomfortable to sit and sleep 2 hours later
In response to your questions here are the following answers:
1.Just started last night but have had similar but not as severe pain a few months ago .
2.No reason for the pain .
3.Currently on 25 mg Hydrochlorothiazide,150mg Irbesartan and 10mg Simvastatin
As well as60 mg Cymbalta.
4. Dietary habit is excellent eating lots of fruits and vegs ,white meat and plenty of fish . As I mentioned earlier I 've lost 70 lbs eating and 77 inches in a years time eating this way.
5.I don't smoke but will have an occasional glass of wine with family and friends.
6.The pain previously was from the diverticulitis and medication was given and the condition cleared up.
7 just recently had blood work up done in the last 3 months. Everything was great except low sodium. I had high blood pressure but currently have it under control with diet and medication .
Thank you for your help .
Answered by Dr. M Y Shareef 42 minutes later
Brief Answer:
Gall stone disease has to be excluded

Detailed Answer:
Hi XXXXX ! It is nice to get a response from you so soon. This shows your positive attitude towards your health.

From the past history of similar mild degree of pain abdomen with increased intensity at present, I could think about the possibility of gall stone disease for the intense pain you are in now.To confirm or to exclude, you have to go for an ultrasound abdomen in empty stomach, but with full bladder. Immaterial of the report, if your pain increases in intensity, then you must go to the ER and get yourself clinically examined to exclude any other acute surgical problem of the abdomen.

So far as your diet is concerned, it is fine and well regulated.

It will be nice if you could please let me know about further actions and developments at your end. Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor